Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 30, 2016, 4:29 PM MST for Mohave County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 4:29 PM MST (23:29 UTC)
- Expired
- Jun 30, 2016, 5:30 PM MST
- In force
- 61 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 70 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WUUS55 KVEF 302329 SVRVEF AZC015-010030- /O.NEW.KVEF.SV.W.0023.160630T2329Z-160701T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 429 PM MST THU JUN 30 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 530 PM MST * AT 429 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CHLORIDE...OR 17 MILES NORTHWEST OF KINGMAN...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CHLORIDE...PACKSADDLE CAMPGROUND...DOLAN SPRINGS... GOLDEN VALLEY AND WINDY POINT CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3515 11414 3516 11446 3566 11443 3564 11407 TIME...MOT...LOC 2329Z 181DEG 19KT 3534 11429 $$ JH
2 follow-up statements
290 WWUS55 KVEF 010008 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 508 PM MST THU JUN 30 2016 AZC015-010030- /O.CON.KVEF.SV.W.0023.000000T0000Z-160701T0030Z/ MOHAVE AZ- 508 PM MST THU JUN 30 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR WEST CENTRAL MOHAVE COUNTY... AT 507 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN VALLEY...OR 15 MILES WEST OF KINGMAN...MOVING NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CHLORIDE...PACKSADDLE CAMPGROUND...DOLAN SPRINGS...GOLDEN VALLEY AND WINDY POINT CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3515 11414 3516 11446 3566 11443 3564 11407 TIME...MOT...LOC 0007Z 183DEG 9KT 3529 11428 $$ JH
117
WWUS55 KVEF 010028
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 PM MST THU JUN 30 2016
AZC015-010037-
/O.EXP.KVEF.SV.W.0023.000000T0000Z-160701T0030Z/
MOHAVE AZ-
528 PM MST THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 530 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER A FLASH
FLOOD WARNING REMAINS IN EFFECT FOR THE AREA.
LAT...LON 3515 11414 3516 11446 3566 11443 3564 11407
TIME...MOT...LOC 0026Z 181DEG 19KT 3529 11428
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:15 PM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 30, 3:15 PM MST, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 315 PM PDT THU JUN 30 2016 .SYNOPSIS...Monsoonal moisture that has spread up from northern Mexico will fuel thunderstorms across the Mojave Desert region... especially during the afternoon and evening hours through Saturday. Temperatures will trend downward due to the increase in cloud cover. Drier air is expected to work into the region early next week pushing monsoonal moisture east of the area. This will also allow for a warming trend with temperatures about 3 to 5 degrees above normal by Monday. && .SHORT TERM...through Saturday night. Scattered to numerous thunderstorms have erupted over southern Nevada and northwest Arizona thanks to the influx of low level moisture we received this morning from a widespread push of southeast flow below 700 mb. Surface heating and a boundary associated with a disturbance moving from southeast Nevada into southwest Utah helped initiate and intensify the thunderstorms and we should see convection expand this afternoon and evening across southern Nevada and northwest Arizona due to boundary interactions. Convection will diminish overnight but probably not die completely due to the moist and unstable environment. Similarly moist and unstable conditions will exist over the same area through Friday so we can expect scattered to numerous thunderstorms Friday afternoon. Dry mid to upper level flow should help clear mid to high level debris clouds overnight and allow for full surface heating again Friday. Saturday will see a slight decrease in thunderstorm coverage from west to east as dry westerly flow starts to spread over southern Nevada. .LONG TERM...Sunday through Wednesday. Models remain consistent with Previous runs showing a significant decrease in moisture on Sunday followed by dry weather areawide Monday through Wednesday. Weak troughing passes through California Sunday and through Nevada Monday, turning the flow more westerly and flushing out the monsoon moisture from our area. This will eliminate rain chances, knock surface dewpoints back down into the 20s and 30s, and also allow temperatures to climb back to several degrees above normal. Longer range models hint at moisture possibly returning around the end of the week, but there is plenty of time to watch this. && .AVIATION...For McCarran...Storms affecting the Las Vegas Valley at this time will generate strong, erratic outflow for much of the afternoon into early this evening. Probability of storms directly impacting the airport is high. Potential for small hail and torrential downpours reducing visibilities to at least MVFR levels exists if a stronger core reaches the terminal. After a brief lull tonight, similar conditions are anticipated tomorrow. For the rest of southern Nevada...northwest Arizona...and southeast California...Storms rapidly developing in the southern Great Basin and Mojave Desert this afternoon. Multiple outflow boundaries are expected to produce highly erratic, potentially gusty winds. Storms likely to impact the Las Vegas Valley terminals, with potential impacts to KEED and KIFP as well. MVFR cigs/visibilities possible in/near storms. Similar conditions anticipated tomorrow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Flash flooding will be a concern with any thunderstorm today especially across Mohave, Clark, and eastern San Bernardino Counties. && Short Term...Adair Long Term...Morgan Aviation...Shafer For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 30, 3:09 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 3 NW GREEN VALLEY 36.07N 115.12W
06/30/2016 U1.25 INCH CLARK NV TRAINED SPOTTER
SPOTTERS REPORTED HALF DOLLAR SIZED HAIL AND
FLOODING ON EASTERN AND SUNSET. FLOODING WAS
1 FOOT DEEP, RUNNING AND COVERING THE
SIDEWALKS. .
&&
TLLocal storm report, Jun 30, 3:20 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 3 SSW SPRING VALLEY 36.07N 115.26W
06/30/2016 U1.75 INCH CLARK NV PUBLIC
GOLF BALL SIZED HAIL AT BUFFALO AND SUNSET.
.
&&
TLLocal storm report, Jun 30, 3:40 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 NNW SAM BOYD STADIUM 36.13N 115.04W
06/30/2016 U1.00 INCH CLARK NV PUBLIC
QUARTER SIZED HAIL REPORTED BY SPOTTER.
&&
TLLocal storm report, Jun 30, 3:52 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLASH FLOOD GREEN VALLEY 36.04N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
LOCAL NEWS STATION REPORTS CARS STUCK IN
FLOOD WATERS, RUNNING WATER INUNDATED
ROADWAY WITH DEBRIS AND DAMAGE. .
&&
TLLocal storm report, Jun 30, 4:19 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FLASH FLOOD 5 W CALIENTE 37.62N 114.61W
06/30/2016 LINCOLN NV LAW ENFORCEMENT
HIGHWAY 93 CLOSED DUE TO WATER AND DEBRIS
FLOW. REPORTED BY LINCOLN COUNTY SHERIFF'S
OFFICE. .
&&
TLLocal storm report, Jun 30, 4:23 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 4 ESE DOWNTOWN LAS VEGA 36.14N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
SWIFT WATER RESCUE OCCURING NEAR
INTERSECTION OF SAHARA AND LAMB ST.
&&
TLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:47 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 88 min |
| Jun 30, 2:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
| Jun 30, 3:02 PM MST | Flash Flood Warning | VEF | Mohave | 28 min |
| Jun 30, 3:51 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 30, 4:13 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 69 min |
| Jun 30, 4:46 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jun 30, 4:52 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 68 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.